Tags

Type your tag names separated by a space and hit enter

Subacute cutaneous lupus erythematosus arising in the setting of calcium channel blocker therapy.
Hum Pathol. 1997 Jan; 28(1):67-73.HP

Abstract

After 6 months to 5 years of calcium channel blocker (CCB) therapy for arterial hypertension, nine patients developed photoinduced annular or papulosquamous eruptions consonant clinically with subacute cutaneous lupus erythematosus (SCLE). Four patients were receiving diltiazem, four received verapamil, and one was taking nifedipine. Serology showed antinuclear antibodies (ANA) in seven of nine patients, anti-Ro antibodies in five, and anti-La antibodies in five, with three patients having only anti-La antibodies. Skin biopsy specimens in all nine patients were held to be characteristic of SCLE based on light microscopy, direct, and indirect immunofluorescence. The CCB was discontinued in all; in 8 patients in whom the CCB was stopped, the eruption resolved. A proposed mechanism by which the CCBs may have precipitated the eruptions is offered.

Authors+Show Affiliations

Department of Laboratories, Misericordia General Hospital, Winnipeg, Manitoba, Canada.No affiliation info available

Pub Type(s)

Journal Article

Language

eng

PubMed ID

9013834

Citation

Crowson, A N., and C M. Magro. "Subacute Cutaneous Lupus Erythematosus Arising in the Setting of Calcium Channel Blocker Therapy." Human Pathology, vol. 28, no. 1, 1997, pp. 67-73.
Crowson AN, Magro CM. Subacute cutaneous lupus erythematosus arising in the setting of calcium channel blocker therapy. Hum Pathol. 1997;28(1):67-73.
Crowson, A. N., & Magro, C. M. (1997). Subacute cutaneous lupus erythematosus arising in the setting of calcium channel blocker therapy. Human Pathology, 28(1), 67-73.
Crowson AN, Magro CM. Subacute Cutaneous Lupus Erythematosus Arising in the Setting of Calcium Channel Blocker Therapy. Hum Pathol. 1997;28(1):67-73. PubMed PMID: 9013834.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Subacute cutaneous lupus erythematosus arising in the setting of calcium channel blocker therapy. AU - Crowson,A N, AU - Magro,C M, PY - 1997/1/1/pubmed PY - 1997/1/1/medline PY - 1997/1/1/entrez SP - 67 EP - 73 JF - Human pathology JO - Hum Pathol VL - 28 IS - 1 N2 - After 6 months to 5 years of calcium channel blocker (CCB) therapy for arterial hypertension, nine patients developed photoinduced annular or papulosquamous eruptions consonant clinically with subacute cutaneous lupus erythematosus (SCLE). Four patients were receiving diltiazem, four received verapamil, and one was taking nifedipine. Serology showed antinuclear antibodies (ANA) in seven of nine patients, anti-Ro antibodies in five, and anti-La antibodies in five, with three patients having only anti-La antibodies. Skin biopsy specimens in all nine patients were held to be characteristic of SCLE based on light microscopy, direct, and indirect immunofluorescence. The CCB was discontinued in all; in 8 patients in whom the CCB was stopped, the eruption resolved. A proposed mechanism by which the CCBs may have precipitated the eruptions is offered. SN - 0046-8177 UR - https://www.unboundmedicine.com/medline/citation/9013834/Subacute_cutaneous_lupus_erythematosus_arising_in_the_setting_of_calcium_channel_blocker_therapy_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0046-8177(97)90281-1 DB - PRIME DP - Unbound Medicine ER -